Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 54, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 27, 2014, 8:29 PM EDT for 4 counties in Ohio. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2014, 8:29 PM EDT (00:29 UTC)
- Expired
- May 27, 2014, 9:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Medina County, OH, Stark County, OH, Summit County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 64 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 8:34 PM EDT | TSTM WND DMG | 2 S Barberton, OH | 2 TREES REPORTED DOWN ON FAIRLAND ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 0.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 874 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
559 WUUS51 KCLE 280029 SVRCLE OHC103-151-153-169-280115- /O.NEW.KCLE.SV.W.0054.140528T0029Z-140528T0115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 829 PM EDT TUE MAY 27 2014 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN MEDINA COUNTY IN NORTHEAST OHIO STARK COUNTY IN NORTHEAST OHIO SOUTHERN SUMMIT COUNTY IN NORTHEAST OHIO NORTHEASTERN WAYNE COUNTY IN NORTHEAST OHIO * UNTIL 915 PM EDT * AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DOYLESTOWN...AND MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... CANTON... MASSILLON... NORTH CANTON... LOUISVILLE... EAST SPARTA... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM WINDOWS. && LAT...LON 4093 8183 4108 8169 4085 8115 4064 8133 TIME...MOT...LOC 0029Z 304DEG 20KT 4095 8165 $$ KING !
2 follow-up statements
507 WWUS51 KCLE 280053 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 853 PM EDT TUE MAY 27 2014 OHC103-169-280103- /O.CAN.KCLE.SV.W.0054.000000T0000Z-140528T0115Z/ MEDINA OH-WAYNE OH- 853 PM EDT TUE MAY 27 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAYNE AND SOUTHEASTERN MEDINA COUNTIES IS CANCELLED... LAT...LON 4081 8162 4101 8152 4085 8115 4064 8133 TIME...MOT...LOC 0053Z 304DEG 20KT 4089 8150 $$ OHC151-153-280115- /O.CON.KCLE.SV.W.0054.000000T0000Z-140528T0115Z/ STARK OH-SUMMIT OH- 853 PM EDT TUE MAY 27 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR SOUTH CENTRAL SUMMIT AND STARK COUNTIES... AT 849 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CANAL FULTON...OR 10 MILES NORTHWEST OF CANTON...MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... NORTH CANTON...MASSILLON...LOUISVILLE...EAST SPARTA AND CANTON PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM WINDOWS. && LAT...LON 4081 8162 4101 8152 4085 8115 4064 8133 TIME...MOT...LOC 0053Z 304DEG 20KT 4089 8150 $$ TK
943 WWUS51 KCLE 280108 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 908 PM EDT TUE MAY 27 2014 OHC151-153-280118- /O.EXP.KCLE.SV.W.0054.000000T0000Z-140528T0115Z/ STARK OH-SUMMIT OH- 908 PM EDT TUE MAY 27 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SUMMIT AND CENTRAL STARK COUNTIES WILL EXPIRE AT 915 PM EDT... THE STORM THAT PROMPTED THE WARNING NO LONGER PRESENTS A SEVERE WEATHER THREAT TO THE WARNING AREA. LAT...LON 4081 8162 4101 8152 4085 8115 4064 8133 TIME...MOT...LOC 0108Z 304DEG 20KT 4084 8141 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 7:40 PM EDT, 49 minutes earlier.
Area forecast discussion, May 27, 7:40 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 740 PM EDT TUE MAY 27 2014 .SYNOPSIS... A COLD FRONT OVER THE LAKES WILL SLOWLY PUSH SOUTH ACROSS THE AREA TONIGHT THROUGH WEDNESDAY...STALLING NEAR THE OHIO RIVER WEDNESDAY NIGHT INTO THURSDAY. HIGH PRESSURE WILL BUILD SOUTH INTO THE REGION LATER THURSDAY AND FRIDAY PUSHING THE COLD FRONT OFF TO THE SOUTH. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS EXPECTED...THUNDERSTORM FIRED UP AND GOT NASTY FOR A BIT ACROSS THE CENTRAL PORTIONS OF THE FORECAST AREA. THIS IS IN LINE WITH THE TIGHT GRADIENT IN THE SURFACE BASED CAPE FROM THE LAKE INLAND. THE STORM FORMED ALONG ONE OF SEVERAL BOUNDARIES THAT ARE BOUNCING AROUND THE AREA AT THIS TIME. NEARLY ALL OF THE THUNDERSTORMS THAT WE ARE SEEING ON RADAR ARE DUE TO ONE OF THESE BOUNDARIES. EXPECTING THE ACTIVITY TO WEAKEN OVER THE NEXT FEW HOURS AS WE SEE SUNSET. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/... WEDNESDAYS CONVECTIVE DEVELOPMENT WILL BE DIFFICULT TO FORECAST WITH UNCERTAINTY WHERE THE FRONTAL BOUNDARY/WIND SHIFT/OUTFLOW BOUNDARIES WILL RESIDE. CURRENTLY WE BELIEVE THE GREAT THREATS FOR CONVECTION WILL BE ACROSS THE SOUTHERN HALF OF THE COUNTY WARNING AREA WHERE THE BETTER CONVERGENCE SHOULD BE LOCATED. THE ONLY LOCATIONS THAT MAY AVOID CONVECTION ON WEDNESDAY WOULD BE ACROSS NW PA. THIS BOUNDARY SHOULD CONTINUE TO SAG SOUTHWARD WEDNESDAY NIGHT INTO THURSDAY NIGHT AS HIGH PRESSURE BUILDS SOUTHWARD ACROSS ONTARIO. HOWEVER NORTHWEST FLOW OVER THE AREA WILL BRING ANOTHER PIECE OF JET ENERGY ACROSS NY STATE ON FRIDAY. THIS WILL SEND ANOTHER WEAK COLD FRONT INTO THE REGION. THE BETTER CONVERGENCE AND LIFT WILL BE ACROSS NW PA SO WILL KEEP A SLIGHT CHANCE FOR THAT REGION. ANOTHER AREA OF HIGH PRESSURE WILL BUILD IN BEHIND THIS FRONT FROM ONTARIO. TEMPERATURES THROUGH FRIDAY WILL BE VERY CLOSE TO SEASONAL AVERAGES. && .LONG TERM /SATURDAY THROUGH TUESDAY/... MODELS IN GOOD AGREEMENT FOR THE WEEKEND WITH A RIDGE OF HIGH PRESSURE OVER THE AREA. THE HIGH MOVES OFF THE SOUTHEAST COAST LATE SUNDAY ALLOWING NEXT SYSTEM TO APPROACH FROM THE WEST ON MONDAY. ECMWF CONTINUES TO BE A LITTLE FASTER WITH THE NEXT SYSTEM THAN THE GFS. MODELS NOT IN GOOD AGREEMENT WITH THE TRACK AND TIMING OF SYSTEMS MONDAY INTO TUESDAY...AS GFS SLOWER AND FURTHER NORTH WITH SYSTEM. HOWEVER...BOTH SHOW ABOVE NORMAL TEMPS WITH A CHANCE OF THUNDERSTORMS. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... SCATTERED CONVECTION OCCURRING MAINLY ACROSS THE EASTERN HALF OF THE AREA THIS EVENING. CONVECTION WILL CONTINUE EAST HALF INTO THE EVENING HOURS AND A FEW CELLS ARE POSSIBLE WEST AS WELL. EXPECT DIURNAL FORCES TO TAKE OVER AFTER 04Z AND WILL BACK OFF TO JUST VCSH EAST. WITH AIRMASS MORE MOIST EXPECT OVERNIGHT FOG/MIST TO DEVELOP AND TAKE CONDITIONS TO MVFR MOST AREAS AFTER 09Z. MORNING MVFR SHOULD LIFT TO VFR WEDNESDAY BEHIND COLD FRONT MOVING SOUTH ACROSS THE AREA. .OUTLOOK...NON VFR POSSIBLE INLAND LATE WEDNESDAY AND WEDNESDAY NIGHT. && .MARINE... WEAK COLD FRONT NORTH OF THE LAKE WILL MOVE ACROSS THE LAKE LATE TONIGHT. WINDS GRADUALLY TURN TO THE NORTHEAST AND WINDS INCREASE TO 10 TO 15 KNOTS BY THURSDAY SETTING UP CHOPPY CONDITIONS ACROSS THE LAKE. SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. WINDS DIMINISH BY FRIDAY AS HIGH PRESSURE PUSHES SOUTHEAST ACROSS THE LAKES. HIGH PRESSURE WILL MOVE SOUTHEAST ACROSS THE LAKES THIS WEEKEND. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...MULLEN NEAR TERM...LOMBARDY SHORT TERM...MULLEN LONG TERM...DJB AVIATION...TK MARINE...DJB
Hazardous weather outlook, May 27, 3:43 PM EDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 343 PM EDT TUE MAY 27 2014 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-281945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 343 PM EDT TUE MAY 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 27, 6:08 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
608 PM EDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND DMG FAIRLAWN 41.12N 81.62W
05/27/2014 SUMMIT OH TRAINED SPOTTER
NUMEROUS TREES DOWN.
&&
WILLARDLocal storm report, May 27, 6:28 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
628 PM EDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST FAIRLAWN 41.12N 81.62W
05/27/2014 M60 MPH SUMMIT OH TRAINED SPOTTER
NUMEROUS TREES DOWN.
&&
WILLARDLocal storm report, May 27, 8:00 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
800 PM EDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG 3 W STRONGSVILLE 41.31N 81.89W
05/27/2014 LORAIN OH 911 CALL CENTER
MULTIPLE REPORTS OF TREES DOWN
&&
LOMBARDYThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 1:14 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 46 min |
| May 28, 2:19 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Knox, Richland, Stark | 56 min |
| May 28, 2:26 PM EDT | Flash Flood Watch | CLE | Holmes, Knox, Marion, Morrow | 7 hr |
| May 28, 4:08 PM EDT | Flash Flood Warning | CLE | Crawford, Marion, Morrow, Wyandot | 6 hr |
| May 28, 6:00 PM EDT | Areal Flood Advisory | CLE | Hancock | 11 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.